Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2014, 5:14 PM EDT for 4 counties in Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 5:14 PM EDT (21:14 UTC)
- Expired
- May 11, 2014, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IN, Henry County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:19 PM EDT | HAIL 0.7 | Morristown, IN | PEA TO DIME SIZE HAIL IN MORRISTOWN |
| May 11, 5:56 PM EDT | HAIL 1 | 5 W Rushville, IN | LOCATED AT 500 WEST BASE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS53 KIND 112114
SVRIND
INC059-065-139-145-112200-
/O.NEW.KIND.SV.W.0014.140511T2114Z-140511T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 600 PM EDT
* AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF RUSHVILLE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE...KNIGHTSTOWN...MAYS...DUNREITH...SPICELAND...
GREENSBORO...LEWISVILLE AND STRAUGHN.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 112 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3987 8521 3979 8521 3979 8522 3978 8529
3973 8530 3954 8560 3965 8585 3989 8553
3988 8519
TIME...MOT...LOC 2114Z 227DEG 18KT 3970 8555
HAIL...1.00IN
WIND...60MPH
$$
RYAN1 follow-up statement
238
WWUS53 KIND 112128
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT SUN MAY 11 2014
INC059-112137-
/O.CAN.KIND.SV.W.0014.000000T0000Z-140511T2200Z/
HANCOCK IN-
528 PM EDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3978 8530 3973 8530 3954 8560 3962 8576
3970 8566 3970 8563 3972 8563 3981 8553
3984 8521 3979 8521
TIME...MOT...LOC 2127Z 238DEG 19KT 3968 8554
$$
INC065-139-145-112200-
/O.CON.KIND.SV.W.0014.000000T0000Z-140511T2200Z/
SHELBY IN-RUSH IN-HENRY IN-
528 PM EDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HENRY...NORTHERN RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 600 PM
EDT...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF RUSHVILLE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON...RUSHVILLE...CARTHAGE...KNIGHTSTOWN...MAYS...DUNREITH...
LEWISVILLE AND STRAUGHN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3978 8530 3973 8530 3954 8560 3962 8576
3970 8566 3970 8563 3972 8563 3981 8553
3984 8521 3979 8521
TIME...MOT...LOC 2127Z 238DEG 19KT 3968 8554
HAIL...1.00IN
WIND...60MPH
$$
RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:45 PM EDT, 29 minutes earlier.
Area forecast discussion, May 11, 4:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 PM EDT SUN MAY 11 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 304 PM EDT SUN MAY 11 2014 A FRONTAL SYSTEM WILL ALLOW THUNDERSTORM CHANCES TO PERSIST ACROSS CENTRAL INDIANA THROUGH MIDWEEK. SEVERAL ADDITIONAL WAVES WILL MOVE THROUGH THE AREA TOWARDS THE END OF THE WORK WEEK BRINGING MORE CHANCES FOR SHOWERS. ABOVE NORMAL TEMPERATURES WILL CONTINUE BEFORE A COLD FRONT PASSES THROUGH THE REGION TUESDAY NIGHT WITH LOWER READINGS RETURNING FOR THE END OF THE WORK WEEK AND NEXT WEEKEND. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 304 PM EDT SUN MAY 11 2014 AS OF 19Z...A WARM FRONT WAS POSITIONED ACROSS THE EXTREME NORTHERN PORTION OF THE FORECAST AREA. THIS FRONTAL BOUNDARY...IN ADDITION TO ANY REMNANT OUTFLOW BOUNDARIES FROM CONVECTION EARLIER THIS MORNING...ARE EXPECTED TO BE THE FOCUS OF ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WHILE SHEAR VALUES DO NOT LOOK TO BE IMPRESSIVE...UP TO 35 KTS IN THE SOUTHWEST BUT DROPPING OFF RAPIDLY TO THE NORTH...MODEL SOUNDINGS STILL FORECAST SBCAPE VALUES OF OVER 2000 J/KG. HOWEVER...LATEST LAPS SOUNDINGS STILL INDICATE A DECENT CAP IN PLACE ACROSS THE AREA WHICH CONTINUES TO INHIBIT ANY DEVELOPMENT AT THIS TIME. AS THE WARM FRONT EXITS THE FORECAST AREA WITH THE LOSS OF DAYTIME HEATING...ANY LINGERING STORMS SHOULD DIMINISH BY LATE THIS EVENING. WITH PLENTY OF MOISTURE REMAINING AND DECENT CLOUD COVER EXPECTED TO SHOULD REMAIN IN PLACE...ALONG CONTINUED SOUTHERLY WINDS...TEMPERATURES SHOULD REMAIN IN MID 60S OVERNIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 304 PM EDT SUN MAY 11 2014 THE MAIN CHALLENGE THROUGHOUT THE SHORT TERM WILL BE CONTINUED PRECIPITATION CHANCES. TEMPERATURES BEFORE AND AFTER COLD FRONTAL PASSAGE WILL BE A SECONDARY CHALLENGE. THE NAM SEEMS TO HAVE THE BEST HANDLE ON THE LOW PRESSURE SYSTEM CURRENTLY OUT IN THE PLAINS AND ITS ASSOCIATED FRONTS SO MAINLY IT WAS USED FOR TODAYS FORECAST. THE AREA SHOULD SEE A BREAK IN ANY CHANCES FOR PRECIPITATION EARLY MONDAY WITH MID LEVEL RIDGING BUILDING IN. DECENT WARM AIR ADVECTION IS EXPECTED TO CONTINUE WITH SOUTH/SOUTHWEST WINDS OF 20-25 MPH ALLOWING TEMPERATURES TO SOAR INTO THE THE LOW TO MID 80S. ANY BREAKS IN CLOUD COVER COULD ALLOW FOR EVEN SLIGHTLY HIGHER READINGS WITH A DECENT AMOUNT OF SOLAR. TEMPERATURES WILL REMAIN MILD MONDAY NIGHT AS WINDS STAY UP AND CLOUDS INCREASE AHEAD OF THE APPROACHING COLD FRONT. TUESDAY LOOKS TO BE A SOGGY DAY AS THE COLD FRONT SLOWLY MAKES ITS WAY FROM WEST TO EAST ACROSS THE FORECAST AREA. ALL MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE NAM IN REGARDS TO THE TIMING OF THE FRONT. THE BULK OF THE PRECIPITATION LOOKS TO BE POST FRONTAL SO TRIED TO CUT BACK ON POPS PRIOR TO 12Z TUESDAY. ALSO...WITH PRECIPITATION EXPECTED MAINLY BEHIND THE FRONT AND MINIMAL INSTABILITY REMAINING...REDUCED THUNDER MENTION. RAIN SHOWER CHANCES WILL CONTINUE TUESDAY NIGHT WITH THE COLD FRONT SLOWLY EXITING THE AREA. A DEEPENING 500 MB TROUGH AND SEVERAL WAVES MOVING THROUGH THE FLOW WILL CAUSE PRECIPITATION CHANCES TO RETURN IN MORE EARNEST ON WEDNESDAY WITH TEMPERATURES FALLING TO BELOW NORMAL VALUES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 207 PM EDT SUN MAY 11 2014 EXTENDED MODELS ARE SIMILAR WITH CYCLONIC FLOW ALOFT THROUGH SATURDAY WITH RIDGING STARTING TO BUILD IN SUNDAY. THIS SHOULD RESULT IN SHOWER CHANCES THROUGH FRIDAY NIGHT ALONG WITH COOL TEMPERATURES. AFTER THAT...MOISTURE IS LACKING...SO WILL KEEP IT DRY. REGIONAL BLEND LOOKS GOOD ON TEMPERATURES CONSIDERING THE CYCLONIC FLOW AND LOW LEVEL THERMAL PROGS. && .AVIATION /DISCUSSION FOR THE 112100Z TAF ISSUANCE/... ISSUED AT 445 PM EDT SUN MAY 11 2014 MOVED TIMING UP FOR VCTS TO TIME OF AMENDMENT AND TO 21Z AT KBMG FOR SCATTERED THUNDERSTORMS THAT STARTED POPPING AROUND CENTRAL INDIANA SHORTLY BEFORE 20Z. ALSO ADDED TEMPO THUNDER EARLIER AT KIND THROUGH THE TOP OF THE HOUR FOR STORMS THAT HAVE ALREADY MOVED TO THE EAST OF THE AIRPORT. WITH SCATTERED NATURE OF CONVECTION STILL NOT ABLE TO PIN DOWN MORE THAN WITH VCTS AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS... MOSTLY VFR CONDITIONS EXPECTED THROUGH MONDAY AFTERNOON EXPECT PERHAPS IN THE THUNDERSTORMS. WARM FRONT HAS LIFTED NORTH OF THE TERMINALS AND WILL RESULT IN SOUTH WINDS 10 TO 15 KNOTS GUSTING TO NEAR 20 KNOTS. RAPID REFRESH REFLECTIVITY PROGS SUGGEST SCATTERED THUNDERSTORMS TO DEVELOP AFTER 21Z AND LAST THROUGH 02Z. WILL GO WITH VCTS TO COVER THE ACTIVITY. SOUTH WINDS WILL DIE DOWN AFTER SUNSET TO LESS THAN 10 KNOTS AND BECOMING BREEZY WITH GUSTS TO AROUND 20 KNOTS AFTER 15Z MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LEE NEAR TERM...LEE SHORT TERM...LEE LONG TERM....MK AVIATION...MK/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 11, 3:47 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 PM EDT SUN MAY 11 2014 INZ021-028>031-035>049-051>057-060>065-067>072-122000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 347 PM EDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE...AND A FEW OF THEM COULD BECOME SEVERE. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND LIGHTNING. TIMING: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY EVENING. THUNDERSTORM CHANCES DIMINISH OVERNIGHT. DISCUSSION: A WARM FRONT HAS MOVED THROUGH CENTRAL INDIANA WHICH WILL BRING THE CHANCE FOR STORMS LATE THIS AFTERNOON AND THIS EVENING. A FEW SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE MONDAY INTO WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY STORM. DISCUSSION: A FRONTAL SYSTEM WILL KEEP THE THREAT FOR SOME THUNDERSTORMS INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LEE
In the hours before
Local storm report, May 11, 4:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 3 S INDIANAPOLIS 39.73N 86.15W
05/11/2014 M0.25 INCH MARION IN PUBLIC
&&
BHHSpecial weather statement, May 11, 4:37 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SUN MAY 11 2014
INZ047-048-112115-
HANCOCK-MARION-
437 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND NORTHEASTERN MARION
COUNTIES UNTIL 515 PM EDT...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INDIANAPOLIS TO 6
MILES SOUTHWEST OF GREENFIELD...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GREENFIELD...
LAWRENCE...
WARREN PARK...
CUMBERLAND...
SPRING LAKE...
INDIANA STATE FAIRGROUNDS...
CASTLETON...
GEIST RESERVOIR...
MCCORDSVILLE...
WILKINSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3970 8575 3970 8587 3973 8622 3993 8607
3993 8558 3991 8558
TIME...MOT...LOC 2037Z 223DEG 22KT 3978 8618 3973 8583
RYANSpecial weather statement, May 11, 4:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EDT SUN MAY 11 2014
INZ068>070-112130-
DAVIESS-LAWRENCE-MARTIN-
447 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS...SOUTHERN
LAWRENCE AND MARTIN COUNTIES UNTIL 530 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
PETERSBURG TO 9 MILES SOUTH OF SHOALS...AND MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WASHINGTON...
SHOALS...
ALFORDSVILLE...
ROLAND...
LACY...
MONTGOMERY...
CANNELBURG...
LOOGOOTEE...
HURON...
WEST BOGGS LAKE...
MITCHELL...
INDIAN SPRINGS...
SPRING MILL STATE PARK...
TUNNELTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3849 8696 3851 8699 3850 8706 3853 8710
3851 8715 3854 8718 3854 8724 3865 8725
3880 8694 3880 8631 3868 8649 3868 8667
3856 8667 3852 8673 3852 8683 3849 8688
TIME...MOT...LOC 2047Z 230DEG 21KT 3855 8720 3855 8680
RYANSpecial weather statement, May 11, 5:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT SUN MAY 11 2014
INZ049-112145-
HENRY-
502 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORM ADVISORY FOR HENRY COUNTY UNTIL 545 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF GREENFIELD...OR 20 MILES SOUTH
OF ANDERSON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEW CASTLE...
DUNREITH...
KENNARD...
SPICELAND...
GREENSBORO...
CADIZ...
SULPHUR SPRINGS...
MOUNT SUMMIT...
SPRINGPORT...
MOORELAND...
SUMMIT LAKE STATE PARK...
BLOUNTSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3979 8545 3979 8552 3982 8560 3987 8560
3987 8558 3992 8558 4007 8545 4007 8522
4000 8522 4000 8520 3992 8520
TIME...MOT...LOC 2102Z 231DEG 21KT 3984 8554
RYANSpecial weather statement, May 11, 5:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
507 PM EDT SUN MAY 11 2014
INZ047-056-112145-
MARION-SHELBY-
507 PM EDT SUN MAY 11 2014
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN MARION AND
NORTHWESTERN SHELBY COUNTIES UNTIL 545 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF SOUTHPORT...OR 11 MILES SOUTHEAST
OF INDIANAPOLIS...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN SHELBY AND SOUTHEASTERN
MARION COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3968 8581 3962 8595 3964 8596 3963 8607
3967 8616 3977 8595 3970 8595 3970 8584
TIME...MOT...LOC 2107Z 228DEG 32KT 3967 8600
RYANLocal storm report, May 11, 5:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 10 SE INDIANAPOLIS 39.67N 86.01W
05/11/2014 M0.88 INCH MARION IN PUBLIC
DIME TO NICKEL SIZE HAIL
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:08 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 52 min |
| May 11, 3:57 PM EDT | Special Weather Statement | IND | Marion | 48 min |
| May 11, 4:34 PM EDT | Special Weather Statement | IND | Rush | 41 min |
| May 11, 4:37 PM EDT | Special Weather Statement | IND | Hancock, Marion | 38 min |
| May 11, 4:47 PM EDT | Special Weather Statement | IND | Daviess, Martin | 43 min |
| May 11, 5:02 PM EDT | Special Weather Statement | IND | Henry | 43 min |
| May 11, 5:07 PM EDT | Special Weather Statement | IND | Marion | 38 min |
| May 11, 5:32 PM EDT | Tornado Warning | IND | Rush | 28 min |
| May 11, 5:35 PM EDT | Special Weather Statement | IND | Daviess | 40 min |
| May 11, 5:41 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 49 min |
| May 11, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Rush | 34 min |
| May 11, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 49 min |
| May 11, 6:10 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Knox, Sullivan, Vigo | 50 min |
| May 11, 6:12 PM EDT | Flash Flood Warning | IND | Rush | 3 hr |
| May 11, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 41 min |
| May 11, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 52 min |
| May 11, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| May 11, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Lawrence, Martin | 49 min |
| May 11, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 31 min |
| May 11, 7:26 PM EDT | Special Weather Statement | IND | Morgan | 49 min |
| May 11, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.